Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Interv Card Electrophysiol. 2008 Nov;23(2):117-9. doi: 10.1007/s10840-008-9280-8. Epub 2008 Aug 7.

Successful transition to buprenorphine in a patient with methadone-induced torsades de pointes.

Author information

  • 1Department of Cardiology, Beth Israel Medical Center, 1st Ave. at 16th Street, Baird Hall, 5th Floor, New York, NY, 10003, USA.

Abstract

A 56-year-old-man presented with syncope and torsades de pointes secondary to methadone-induced QT prolongation. After transition from methadone to buprenorphine, a partial mu-opiate-receptor agonist and a kappa-opiate-receptor antagonist, the QT normalized and ventricular arrhythmias resolved. Buprenorphine should be used for opiate dependence and chronic pain in patients with methadone-induced QT prolongation and as first line therapy in patients with risk factors for torsades de pointes.

PMID:
18686025
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk